Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 22, 2021, 2:01 PM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2021, 2:01 PM EDT (18:01 UTC)
- Expired
- Sep 22, 2021, 2:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2296 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WWUS82 KMFL 221801
SPSMFL
Special Weather Statement
National Weather Service Miami FL
201 PM EDT Wed Sep 22 2021
FLZ073-174-221845-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
201 PM EDT Wed Sep 22 2021
...Strong thunderstorms will impact portions of southern Miami-Dade
County through 245 PM EDT...
At 201 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 6 miles northwest of The Redland to near Royal Palm
Ranger. Movement was east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2566 8049 2532 8048 2532 8069 2548 8073
2566 8071 2570 8061
TIME...MOT...LOC 1801Z 270DEG 7KT 2560 8059 2536 8058
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 22, 1:50 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 22, 1:50 PM EDT, 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 150 PM EDT Wed Sep 22 2021 .AVIATION(18Z TAFS)... The winds will remain easterly over the east coast TAF sites this afternoon with a westerly direction at KAPF taf site. The only exception is that the winds could become erratic with the showers and thunderstorms over the east coast TAF sites. The showers and storms should come to an end this evening over the east coast TAF sites, but there could be some showers for KAPF taf site tonight. There will also be a TEMPO group for the east coast TAF sites from 19 until 23Z for reduced vis and ceilings in the showers and storms. && .PREV DISCUSSION... (Issued 956 AM EDT Wed Sep 22 2021) ..Scattered To Numerous Storms Expected Today Across South Florida... ..Heavy Rainfall Possible With Storms Leading To Possible Flooding... UPDATE... High pressure over the Western Atlantic waters will move southward into the Bahamas today, as low pressure over the Tennessee Valley moves northeast into the Great Lakes with the associated cold front moving southward into North Florida. This will allow for the steering flow over South Florida to become more south to southwest this afternoon. This will keep the east coast sea breeze pin over the western portions of the east coast metro areas while allowing for the west coast sea breeze to push westward across the area. There is also a mid level trough over South Florida that will slow weaken today into tonight. Therefore, scattered to numerous showers and thunderstorms will be possible for rest of today with the highest POPs over the interior and east coast metro areas. The southwest steering flow will also keep the PWAT values in the 2.2 to 2.3 inch range. These PWAT values are near the maximum PWAT values for this time of year which is around 2.4 inches. The steering flow speed will also be less than 5 mph today leading to very slow movement in the showers and thunderstorms. Therefore, heavy rainfall will be likely with the showers and thunderstorms today. This can lead to possible flooding over South Florida today especially where previous showers and thunderstorms have occurred over South Florida during the last couple of days. Rest of the forecast looks good at this time and no other changes are planned. && PREV DISCUSSION... (Issued 748 AM EDT Wed Sep 22 2021) AVIATION(12Z TAFS)... Isolated and storms should continue to develop over South Floria this morning and become more numerous in coverage by this afternoon. There VCSH for most TAF sites this morning, except KMIA and KOPF where storms are over the east coastal areas currently. VCTS for all TAF sites after 15Z today. Tempo groups will more likely be needed for the TAF sites in the update package this morning or by the 18Z TAF sites for the afternoon hours. VFR conditions but could fall down into MVFR or even IFR conditions with the showers and thunderstorms. && PREV DISCUSSION... (Issued 219 AM EDT Wed Sep 22 2021) SHORT TERM... Today through Thursday A mid-level trough over the Great Lakes region of the United States continues to slide eastward today as an associated frontal boundary at the surface approaches the Florida Panhandle. A plume of deep tropical moisture will remain established across South Florida as we remain to the south of this boundary as precipitable water values remain upwards of 2.0 inches with a saturated vertical profile. Prevailing flow will shift to a more southwesterly direction during the day today in response to the influence of the approaching frontal boundary, which will act to focus the greatest coverage of showers and thunderstorms across the interior and east coast metro areas on Wednesday. Shower and thunderstorm activity will be greatest during the afternoon hours as ample insolation and differential heating will set the stage for updraft development and growth. Storm organization will be multi-cellular in nature with new development occurring along propagating outflow boundaries and sea- breeze collisions. With prevailing southwesterly flow and the development of a pinned sea-breeze boundary along the east coast metro areas, enhanced convergence may lead to the development of slow-moving shower and thunderstorm activity. Repeated rounds of heavy rainfall over already saturated soils may result in localized flooding today. With the loss of diurnal heating after sunset, shower and thunderstorm activity should slowly diminish over land during the evening hours before increasing offshore overnight. A wet and stormy Thursday is expected as the frontal boundary continues to push southwards across the Florida peninsula. Southwesterly flow will prevail during the day allowing for the greatest coverage of shower and thunderstorm activity to be located across the interior and the east coast metro areas. As a moist airmass continues to remain in place ahead of the boundary, localized flooding concerns continue, especially in locations that have received repeated rounds of abundant rainfall over the last several days. LONG TERM (Thursday Night through Tuesday)... As all eyes focus on the first autumn cold front of the season, the pattern across south Florida will be mostly unchanged. Diurnally driven convection will continue through much of the up coming weekend. Globals show the frontal boundary stalling along or perhaps just south of the I-4 corridor through the weekend as the front becomes passive. With a relatively stagnant lower level flow, sea/gulf breeze activity will initiate each afternoon. The upper level synoptics become somewhat more interesting going into the start of the new workweek. Globals indicate our upper level flow will begin to shift to a drier northwesterly flow as a H5 upper level trough begins to amplify just a bit just downstream over the western Atlantic. This may help bring the aforementioned front back to life somewhat and bring it closer to the region. Spatial and temporal differences exist so the specifics are still a bit murky, however, with most guidance really drying the upper levels, started a slight downward trend in POPs/QPF toward the end of the period with the best rainfall potential residing along and south of Alligator Alley. AVIATION(06Z TAFS)... A few showers may briefly impact the east coast terminals early this morning. Light wind is expected throughout the period, although a westerly component will develop at APF during the afternoon hours. Convection should increase during the mid to late morning hours and push ashore. Greatest coverage of showers and thunderstorms will be over the eastern half of the peninsula. Sub-VFR conditons will be possible around convection. MARINE... As a frontal boundary approaches the region, winds will veer out of the south and southwest through late week. Outside of any shower or thunderstorm, overall marine conditons will remain benign. Scattered to numerous showers and thunderstorms are possible over the area waters throughout the rest of the week into the weekend. Waterspouts and locally higher winds and seas are also possible in showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 91 77 90 / 40 80 30 70 West Kendall 75 92 75 91 / 40 80 30 70 Opa-Locka 75 92 76 91 / 40 80 30 80 Homestead 74 90 74 89 / 30 70 30 70 Fort Lauderdale 75 90 77 89 / 50 80 40 80 N Ft Lauderdale 76 90 77 89 / 50 80 40 80 Pembroke Pines 75 90 75 89 / 50 80 40 80 West Palm Beach 75 90 75 89 / 50 80 40 80 Boca Raton 75 90 76 88 / 50 80 40 80 Naples 76 90 76 89 / 20 50 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...BNB Today through Thursday and Marine...Hadi Thursday Night through Tuesday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 22, 10:23 AM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1023 AM EDT Wed Sep 22 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1023 AM EDT Wed Sep 22 2021 ...Scattered to Numerous Storms Possible... ...Heavy Rainfall Possible With Possible Flooding... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected across South Florida today. Heavy rainfall, lightning, and gusty winds are the primary hazards. Flooding: Localized to even some Minor flooding of urban and/or poorly drained areas is possible due to heavy rainfall and slow storm motion. Waterspouts: A few waterspouts are possible over the local South Florida waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to locally numerous showers and thunderstorms are expected each day, primarily during the afternoon hours. Lightning and heavy rainfall causing localized flooding are the primary hazards. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Local storm report, Sep 22, 8:32 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
832 AM EDT WED SEP 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLOOD 4 ESE NORTH MIAMI 25.88N 80.12W
09/22/2021 MIAMI-DADE FL BROADCAST MEDIA
BROADCAST MEDIA RELAYED A VIDEO THAT SHOWED
FLOODING WITH WATER COVERING HARDING AVE IN
SURFSIDE FROM A HEAVY THUNDERSTORM.
&&
KELLYSpecial weather statement, Sep 22, 2:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
201 PM EDT Wed Sep 22 2021
FLZ073-174-221845-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
201 PM EDT Wed Sep 22 2021
...Strong thunderstorms will impact portions of southern Miami-Dade
County through 245 PM EDT...
At 201 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 6 miles northwest of The Redland to near Royal Palm
Ranger. Movement was east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2566 8049 2532 8048 2532 8069 2548 8073
2566 8071 2570 8061
TIME...MOT...LOC 1801Z 270DEG 7KT 2560 8059 2536 8058
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:16 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Sep 22, 11:42 AM EDT | River Flood Warning | MFL | Glades | 4 days |
| Sep 22, 2:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Sep 22, 2:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Sep 22, 2:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Sep 22, 3:03 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Sep 22, 3:08 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 67 min |
| Sep 22, 3:19 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 116 min |
| Sep 22, 3:26 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 49 min |
| Sep 22, 3:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Sep 22, 4:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Sep 22, 4:52 PM EDT | Areal Flood Advisory | MFL | Glades | 51 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.